Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 10, 2010, 10:58 AM CDT for 13 counties in North Dakota. It took effect at Apr 10, 2010, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2010, 10:58 AM CDT (15:58 UTC)
- In effect from
- Apr 10, 2010, 1:00 PM CDT
- Expired
- Apr 10, 2010, 8:28 PM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, McKenzie County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS73 KBIS 101558 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1058 AM CDT SAT APR 10 2010 ...GUSTY WINDS BLOW AGAIN... .A WIND ADVISORY HAS BEEN ISSUED UNTIL 9 PM CDT THIS EVENING. LARGE LOW PRESSURE OVER SASKATCHEWAN WILL CONTINUE TO CAUSE WESTERLY WIND GUSTS AS HIGH AS 45 MPH THIS AFTERNOON AS PEAK HEATING ALLOWS STRONGER WINDS ALOFT TO MOVE DOWN TO THE SURFACE. WINDS WILL DIMINISH THIS EVENING JUST BEFORE SUNSET. HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH ORIENTED ROADS SHOULD USE EXTRA CAUTION TODAY. NDZ001>005-009>013-017-021>023-025-110000- /O.NEW.KBIS.WI.Y.0002.100410T1800Z-100411T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 1058 AM CDT SAT APR 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS WILL BEGIN INCREASING AT NOON CDT TODAY...AND WILL DIMINISH JUST BEFORE SUNSET. * HIGH PROFILE VEHICLES WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
2 follow-up statements
037 WWUS73 KBIS 102100 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CDT SAT APR 10 2010 ...GUSTY WINDS BLOW AGAIN... .A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. LARGE LOW PRESSURE OVER SASKATCHEWAN WILL CONTINUE TO CAUSE WESTERLY WIND GUSTS AS HIGH AS 45 MPH THIS AFTERNOON AS PEAK HEATING ALLOWS STRONGER WINDS ALOFT TO MOVE DOWN TO THE SURFACE. WINDS WILL DIMINISH THIS EVENING JUST BEFORE SUNSET. HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH-SOUTH ORIENTED ROADS...SHOULD USE EXTRA CAUTION TODAY. NDZ001>005-009>013-017-021>023-025-110200- /O.CON.KBIS.WI.Y.0002.000000T0000Z-100411T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 400 PM CDT SAT APR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS ARE GUSTING TO 45 MPH...AND WILL DIMINISH JUST BEFORE SUNSET. * HIGH PROFILE VEHICLES WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
095 WWUS73 KBIS 110128 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 828 PM CDT SAT APR 10 2010 ...WIND ADVISORY HAS BEEN CANCELLED... .THE WIND ADVISORY THAT WAS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. WIND SPEEDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER NEEDED. NDZ001>005-009>013-017-021>023-025-110230- /O.CAN.KBIS.WI.Y.0002.000000T0000Z-100411T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 828 PM CDT SAT APR 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER NEEDED. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 10, 10:29 AM CDT, 29 minutes earlier.
Area forecast discussion, Apr 10, 10:29 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1029 AM CDT SAT APR 10 2010 .UPDATE... IT APPEARS THAT WINDS WILL BE STRONGER TODAY THAN PREVIOUSLY FORECAST. THE MORNING KBIS SOUNDING SUGGESTS THAT WE WILL MIX TO AROUND 620 HPA AND THERE IS 44 KNOTS OF WIND OUT OF THE WEST TO MIX DOWN. THE HODOGRAPH IS NEARLY UNIDIRECTIONAL TO THAT LEVEL...AND WHEN WE FINALLY MIX WITH DIURNAL HEATING UNDER CLEAR SKIES...THERE SHOULD BE NO PROBLEM TRANSFERRING SOME HIGHER GUSTS TO THE SURFACE. IT DOES SEEM LIKE THE BEST CHANCE FOR PROLONGED WIND GUSTS OVER 30 MPH WILL BE ALONG AND NORTH OF THE U.S. HIGHWAY 2 CORRIDOR. CONCERNING FIRE WEATHER...THE ACTUAL MINIMUM RELATIVE HUMIDITIES HAVE BEEN A BIT LOWER THAN FORECAST OVER THE PAST COUPLE DAYS. DEWPOINTS ARE PRETTY LOW...AND MIXING OF DRY AIR DOWNWARD IS FORECAST. SO...MINIMUM RELATIVE HUMIDITIES HAVE BEEN LOWERS SLIGHTLY. WITH WIND SPEED FORECASTS BUMPED UP...THERE IS EVEN MORE SUPPORT FOR MAINTAINING THE RED FLAG WARNING. IN FACT...THE NEW FORECAST GRIDS RESULT IN SOME EXTREME RANGELAND FIRE DANGER INDEX LEVELS IN THE NORTHWEST. && .PREV DISCUSSION... /ISSUED 342 AM CDT SAT APR 10 2010/ SHORT TERM...TODAY THROUGH MONDAY NIGHT... MAIN CONCERN TODAY WILL BE A RED FLAG WARNING OVER MOST OF THE CWA EXCEPT FOR THE SOUTHWEST WHERE WINDS WILL BE WEAKER AND MINIMUM RH SLIGHTLY HIGHER THAN THE REST OF THE FORECAST AREA. AFTER TODAY OUR ATTENTION TURNS TO A GRADUAL INCREASE THREAT FOR SHOWERS AND THUNDERSTORMS BEGINNING SUNDAY AND PEAKING IN INTENSITY MONDAY NIGHT AND TUESDAY. BROAD CYCLONIC FLOW OVER NORTH DAKOTA TODAY WITH STILL A TIGHT HEIGHT GRADIENT ALOFT. THE NAM/GFS SOUNDINGS VIA BUFKIT SHOW GOOD MIXING TODAY RESULTING IN MOMENTUM TRANSFER OF SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH. EXPECT A DRY BUT STEADY WESTERLY FLOW THROUGH THE ENTIRE COLUMN TODAY UNDER MOSTLY SUNNY SKIES. THE NEXT LOW/SHORTWAVE TROUGH ALOFT PER LATEST WATER VAPOR IMAGERY WAS SEEN OVER 40N/140W. THIS IS FORECAST TO MOVE INTO NORTHWESTERN CALIFORNIA SUNDAY INTO MONDAY AS A CLOSED LOW. IN DOING SO A SOUTHWESTERLY FLOW ALOFT WILL DEVELOP WITH BROAD RIDGING THROUGH MONDAY NIGHT. A WARM FRONT WILL EMERGE OVER OVER SOUTH DAKOTA EXTENDING FROM A SURFACE LOW IN NORTHEASTERN WYOMING. THE WARM FRONT WILL SLOWLY MOVE NORTHBOUND THROUGH MONDAY NIGHT. AS THE FRONT GETS CLOSER THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE. THE GFS SHOWS DECENT CAPE AND UNSTABLE AIR PER SHOWALTER INDICES MONDAY NIGHT WITH ELEVATED CONVECTION. HAVE INCREASED POPS OVER THE CWA DURING THIS TIME. LONG TERM...TUESDAY THROUGH SATURDAY MODELS AGAIN TODAY IN GOOD AGREEMENT WITH BROAD SCALE FEATURES WITH DIFFERENCES IN TIMING AND STRENGTH OF SMALLER FEATURES EMBEDDED IN MEAN FLOW. AS BOTH MAIN MEDIUM RANGE MODELS REMAIN INTERNALLY CONSISTENT WILL USE BLEND OF SOLUTIONS FOR GRIDS. WHILE ECMWF REMAINS SLOWER AND DEEPER WITH SYSTEM ENTERING WEST COAST AT BEGINNING OF EXTENDED DAYS BOTH MODELS HAVE MID LEVEL TROUGHING OVER NORTHERN ROCKIES AND SURFACE LOW LEE OF NORTHERN ROCKIES WITH WARM FRONT EXTENDING EAST TO DAKOTA PLAINS. WEDNESDAY GFS LIFTS SURFACE LOW INTO PRAIRIE PROVINCES OF SOUTHERN CANADA WHILE EC LINGERS DEEPER AND SLOWER SYSTEM ALONG MONTANA AND NORTH DAKOTA BORDER. COLD FRONT SHOULD BE MOVING THROUGH DAKOTAS BY WEDNESDAY MORNING. THURSDAY BRINGS HIGH PRESSURE AND WRAP AROUND PRECIP TO NORTHERN PLAINS WITH DRYING AND HIGH PRESSURE FOR FRIDAY AND SATURDAY. AVIATION... DEEP LOW PRESSURE OVER NORTHERN CANADIAN PRAIRIE PROVINCES WITH WEAKER HIGH PRESSURE SOUTH DAKOTA AND NEBRASKA COMBINE TO PRODUCE GUSTY WEST TO NORTHWEST WINDS AGAIN TODAY OVER WESTERN AND CENTRAL NORTH DAKOTA TAF SITES. OTHERWISE NO SIGNIFICANT AVIATION CONCERNS. FIRE WEATHER...ANOTHER CRITICAL FIRE WEATHER DAY HAS LEAD TO THE ISSUANCE OF A RED FLAG WARNING OVER MOST OF NORTH DAKOTA WITH THE EXCEPTION OF SOUTHWEST NORTH DAKOTA. THE COMBINATION OF STRONG WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 35 MPH ALONG WITH LOW RELATIVE HUMIDITIES OF 15 AND 20 PERCENT AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR. PLEASE REFER TO BISRFWBIS FOR FURTHER DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-034>037-046>048-050-051. WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ001>005-009>013- 017-021>023-025. && SHORT TERM/FIRE WEATHER...KS LONG TERM/AVIATION...HW UPDATE...SCHECK
Hazardous weather outlook, Apr 10, 10:57 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1057 AM CDT SAT APR 10 2010 NDZ031>033-040>045-111600- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 1057 AM CDT SAT APR 10 2010 /957 AM MDT SAT APR 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>020-034>037-046>048-050-051-111600- DUNN-MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1057 AM CDT SAT APR 10 2010 /957 AM MDT SAT APR 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW HUMIDITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. THERE WILL BE AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017-021>023-025-111600- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- 1057 AM CDT SAT APR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW HUMIDITY. A WIND ADVISORY IS IN EFFECT FOR GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. THERE WILL BE AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHECK/KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:17 AM CDT | Red Flag Warning | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 21 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.